It seems like every psychiatrist is putting people on Abilify. I imagine some of this is marketting by the drug companies as Abilify is twice the price of Seroquel. To those who have switched from one antipsychotic to Abilify how did you find it worked comparitively. To anyone who is on it, would you suggest taking it? How has it helped you? I ask because I am on Ziprexa (Geodone in the US) and it causes me some agitation.
I was on Zyprexa and the sister drug Risperdal.... Loved how it took me off the edge...HATED the weight gain.... Abilify was suggested years ago-
For me, abilify worked well enough on its own- I am a rapid cycler Biploar II. At one point I was on 14 different medications..... in the end Abilify was my "balance" I was able to experience moods, but not in the extreme measures that I was...
Personally, I liked abilify- i had that and PRN of seroqoel. I think that abilify is able to get the job done with the least amount of side effects (for me)
Unfortunately, the problem is, what works for my BP, wont necessarily work for the next...Hence all the trial and errors with medication cocktails
Ive heard and read good thing about abilify,it works better with less side effects.Or so they say,I guess is the latest "wonderdrug" youd need to try to see how it works for you these type of meds seem to affect different people differently.Lily
I first took Geodon. As I have been diagnosed with schizoaffective disorder which was originally thought to be schizophrenia, I experience psychosis all the time regardless of my mood so I take antipsychotics for the psychotic aspect of my illness. Geodon worked better for my positive (hallucinations, delusions, paranoia, etc.) symptoms and not so great for my negative (loss of pleasure, lack of affect, lack of motivation, etc.) symptoms. Abilify works better for my negative symptoms. My cognitive (memory loss, confusion, problems with thinking, etc.) symptoms seem to be getting worse as time passes however. I however have significantly gained weight on Abilify with no signs of stopping even with exercise and dieting so I'm going to request a med change if this keeps up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.